Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


$2k$ superconvergence of $Q_k$ finite elements by anisotropic mesh approximation in weighted Sobolev spaces
HTML articles powered by AMS MathViewer

by Wenming He and Zhimin Zhang PDF
Math. Comp. 86 (2017), 1693-1718 Request permission


We first establish anisotropic finite element estimates for the discrete Green’s function of the Poisson equation. Then we prove that the bi-$k$ rectangular finite element method under a specially designed partition has the highest possible convergent rate at all element vertices for the Poisson equation on the unit square. Furthermore, we provide numerical comparison with the standard uniform rectangular partition and demonstrate that our a priori superconvergent error estimate is sharp up to a logarithm factor.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2010): 65N30, 65N25, 65N15
  • Retrieve articles in all journals with MSC (2010): 65N30, 65N25, 65N15
Additional Information
  • Wenming He
  • Affiliation: Department of Mathematics, Wenzhou University, Wenzhou, Zhejiang 325035, People’s Republic of China
  • MR Author ID: 671119
  • Email:,
  • Zhimin Zhang
  • Affiliation: Beijing Computational Science Research Center, Beijing 100093, People’s Republic of China – and — Department of Mathematics, Wayne State University, Detroit, Michigan 48202
  • Email:,
  • Received by editor(s): January 8, 2015
  • Received by editor(s) in revised form: August 24, 2015, November 13, 2015, and January 24, 2016
  • Published electronically: October 7, 2016
  • Additional Notes: The first author was supported in part by the National Natural Science Foundation of China (11671304, 11171257, 11301396), and the Zhejiang Provincial Natural Science Foundation, China (No. LY15A010015). The second author is the corresponding author and was supported in part by the National Natural Science Foundation of China, grants 11471031, 91430216, U1530401, and the US National Science Foundation, grant DMS-1419040
  • © Copyright 2016 American Mathematical Society
  • Journal: Math. Comp. 86 (2017), 1693-1718
  • MSC (2010): Primary 65N30, 65N25, 65N15
  • DOI:
  • MathSciNet review: 3626533